Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Ann Intern Med. 1980 Nov;93(5):707-9.

Amphetamine-induced hyperthyroxinemia.

Abstract

Four patients had high serum thyroxine (T4) concentrations during periods of heavy amphetamine abuse. After amphetamine was withdrawn, serum T4 returned to normal. Administration of amphetamine to monkeys induced a rise in serum T4; in this model the high T4 level appeared to be caused by increased serum thyrotropin. The mechanism of this effect is unclear but is presumably mediated via the hypothalamus. Awareness of transient hyperthyroxinemia due to amphetamine may allow the physician to avoid confusion with true thyrotoxicosis.

PMID:
6782925
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Silverchair Information Systems
    Loading ...
    Write to the Help Desk